Case Report

Anaphylaxis after intravenous administration of amoxicillin/clavulanic acid in two dogs under general anesthesia

Authors
  • T. Bosmans
  • S. Melis
  • H. de Rooster
  • B. Van Goethem
  • P. Defauw
  • I. Van Soens
  • I. Polis

Abstract

In this case series, the occurrence and successful treatment of anaphylaxis after the intravenous administration of amoxicillin/clavulanic acid are described in two dogs under general anesthesia. Within five to ten minutes after the administration of the antibiotic, a severe hypotension occurred in both dogs, accompanied by labial and periorbital swelling and erythema. Therapy consisted of counteracting the cardiovascular effects of anaphylaxis and preventing further release of inflammatory mediators. Both dogs recovered uneventfully from the drugrelated anaphylaxis.

How to Cite:

Bosmans, T. & Melis, S. & de Rooster, H. & Van Goethem, B. & Defauw, P. & Van Soens, I. & Polis, I., (2014) “Anaphylaxis after intravenous administration of amoxicillin/clavulanic acid in two dogs under general anesthesia”, Vlaams Diergeneeskundig Tijdschrift 83(1), 14-19. doi: https://doi.org/10.21825/vdt.v83i1.16671

Downloads:
Download PDF
View PDF

882 Views

116 Downloads

Published on
26 Feb 2014
Peer Reviewed